MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS VITROS IMMUNODIAGNOSTIC PRODUCTS NT-PROBNP II REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS VITROS IMMUNODIAGNOSTIC PRODUCTS NT-PROBNP II REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6192255
Medical Device Problem Codes High Test Results (2457); Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation has determined the following has occurred on two vitros 5600 integrated systems: - non-reproducible, higher than expected vitros tropi es results were obtained from four different patient samples when processed on a vitros 5600 integrated system (system 1).- lower than expected vitros tsh and vitros nbnp2 results were obtained when processing ortho ftc and non-ortho biorad quality control fluids on a vitros 5600 integrated system (system 1).- a higher than expected vitros nbnp2 result was obtained on the vitros 5600 system (system 2) when processing a non-ortho biorad quality control fluid after a calibration event.There is no evidence to suggest an issue with vitros nbnp2 reagent lot 0210 or vitros 5600 system 2.The most likely cause of the higher than expected vitros nbnp2 level 2 control result is fluid handling since acceptable quality control results were obtained for level 1 and level 3.The most likely cause of the non-reproducible higher than expected vitros tropi es patient results and the lower than expected vitros nbnp2 and vitros tsh quality control results was determined to be an issue with the vitros 5600 integrated system (system 1).A diagnostic within run vitros tsh precision test was completed to evaluate the performance of the vitros 5600 system 1 and unacceptable results indicate the vitros 5600 system 1 was not performing as expected.An ortho field engineer (fe) performed service actions which focused on the microwell incubator, well wash metering, signal reagent metering and reagent metering.The ortho fe performed all applicable adjustments as part of the service actions.Upon completion of the service actions, the diagnostic within run vitros tsh precision test was acceptable indicating vitros 5600 system 1 was returned to the expected performance and was the likely cause of the events.A review of historical quality control results for vitros tropi es, nbnp2, and tsh indicated that a reagent issue did not likely contribute to any of the events.However, the l1 control used for vitros tropi es quality control testing does not adequately evaluate performance of the vitros tropi es reagent for samples with concentrations at or below the url of 0.034 ng/ml, therefore, a reagent performance issue cannot be entirely ruled out as contributing to the event involving vitros tropi es lot 5370.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report non-reproducible, higher than expected vitros tropi es results were obtained from samples from four different patients when processed on a vitros 5600 integrated system (system 1).Vitros troponin i es, lot 5370 on system 1 patient 1, sample 1 result of 0.072 ng/ml versus the expected result of <0.012 ng/ml patient 1, sample 2 result of 0.083 ng/ml versus the expected result of <0.012 ng/ml patient 2, sample 1 result of 0.044 ng/ml versus the expected result of <0.012 ng/ml patient 2, sample 2 result of 0.049 ng/ml versus the expected result of <0.012 ng/ml patient 3, sample 1 result of 0.039 ng/ml versus the expected result of <0.012 ng/ml patient 4, sample 1 result of 0.062 ng/ml versus the expected result of <0.012 ng/ml patient 4, sample 2 result of 0.039 ng/ml versus the expected result of <0.012 ng/ml in addition, the investigation determined that lower than expected vitros tsh and vitros nbnp2 results were obtained when processing ortho free thyroid control and non-ortho quality control fluids on a vitros 5600 integrated system (system 1).Vitros tsh, lot 7180 on system 1 biorad liquichek immunoassay, lot 85320 level 1 control, vitros tsh results 0.043, 0.046, 0.374, 0.220, and 0.262 miu/l versus the december biorad peer group mean of 0.646 miu/l level 2 control, vitros tsh result 2.58 miu/l versus december biorad peer group mean of 4.7 miu/l vitros free thyroid control (ftc) lot 0780 level 2 control, vitros tsh results 0.47, 0.70, 0.74, 0.77, 0.79, 0.88, 0.89 miu/l versus the control package mean of 1.34 miu/l vitros nbnp2, lot 0210 on system 1 biorad liquichek cardiac markers plus control lt, lot 67690 level 2 control, vitros nbnp2 results 114.4, 164.4, <20, 156.3, 160.3, 25.1, 67.8, 51.1 pg/ml versus the biorad december peer group mean 223.7 pg/ml in addition, the investigation also determined that a higher than expected vitros nbnp2 result was obtained on the vitros 5600 system (system 2) when processing a quality control sample after a calibration event.Vitros nbnp2, lot 0210 on system 2 biorad liquichek cardiac markers plus control lt, lot 67690 level 2 control, vitros nbnp2 result 375.7 pg/ml versus the biorad december peer group mean 223.7 pg/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The non-reproducible, higher than expected vitros tropi es results using system 1 occurred when processing samples from 4 different patients and were reported outside the laboratory and each patient underwent a catheterization procedure.Each patient was treated and discharged with no allegation of patient harm as a result of this event.As per consult with ortho medical safety officer, for catheterization with or without contrast, if the patient was treated and discharged with no complaints, then it qualifies as a non-serious injury.The lower than expected vitros tsh and vitros nbnp2 results were obtained on system 1 when processing quality control fluids.There was no allegation of patient harm as a result of the events.The higher than expected vitros nbnp2 result was obtained on system 2 when processing a quality control fluid.There was no allegation of patient harm as a result of the event.This report is number two of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers (b)(4),and reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS NT-PROBNP II REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend NY CF35 5PZ
UK  CF35 5PZ
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key18762916
Report Number3007111389-2024-00043
Device Sequence Number15388464
Product Code NBC
UDI-Device Identifier10758750033300
UDI-Public10758750033300
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/19/2024
Device Catalogue Number6192255
Device Lot Number0210
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2024
Initial Report FDA Received Date02/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/21/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown